MAUDE Adverse Event Report: AESCULAP AG JAW INS.ALLIGATOR FORCEPS 5MM 310MM; REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.ALLIGATOR FORCEPS 5MM 310MM; REUSABLE INSTRUMENTS
Model Number PO615R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results are available, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with po615r - jaw ins.Alligator forceps 5mm 310mm.The tip of an alligator grasper device broke off into the patient's abdominal cavity.After a methodical search and the use of fluoroscopy x-ray, the grasping tip was found and retrieved.The procedure was delayed for ten minutes due to the device malfunction.An additional medical intervention was necessary.This occurred during laparoscopic surgery.Additional information was not provided nor available.Additional patient information is not available.The adverse event is filed under xc reference (b)(4).
 
Additional Manufacturer Narrative
If additional information or investigation results are available, they will be provided in a supplemental report.Additional components may be added, if necessary, upon evaluation.
 
Event or Problem Description
The device that was originally reported was po615r - jaw ins.Alligator forceps 5mm 310mm.Upon receipt of the complained product on 21dec2020, it was noted that the finished product was also received: po109r.The adverse event is filed under xc reference (b)(4).
 
Additional Manufacturer Narrative
Visual investigation: the product arrived in a clean status with a broken off jaw but the broken off part is missing.The investigation was carried out visually and microscopically.The investigator found a deformed drawbar.Furthermore the investigator made a visual inspection of the fracture surface and they detected brown and dark discoloration and signs of an intercrystalline fracture.Batch history review: without an lot number and due to the lack of the information, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Investigation results lead to the assumption that the deformed drawbar and broken off jaw were caused by a mechanical overload situation due to an improper handling.There is also the possibility that the breakage was caused due to a stress-corrosion cracking.The brown discoloration could be corrosion and the dark discoloration could be a sign for an old crack.Due to an existing pre-damage or weak point, the reprocessing and an additional force were fracture-triggering.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No updates.

Brand Name
JAW INS.ALLIGATOR FORCEPS 5MM 310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11032149
Report Number2916714-2020-00711
Device Sequence Number13751496
Product Code KNF
UDI-Device Identifier04038653260256
UDI-Public4038653260256
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO615R
Device Catalogue NumberPO615R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/22/2020
Event Location Hospital
Date Report to Manufacturer11/22/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/20/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/17/2020